Alert archive / Wisconsin / River Flood Warnings in 2026

River Flood Warning 2, NWS Green Bay, WI

March 23, 2026Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Mar 23, 2026, 7:09 AM CDT for Wood County, Wisconsin. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Mar 23, 2026, 7:09 AM CDT (12:09 UTC)
Expired
Mar 24, 2026, 3:24 AM CDT
In force
20 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Wood County, WI

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Babcock (BBCW3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

248 
WGUS43 KGRB 231209
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
709 AM CDT Mon Mar 23 2026

...The National Weather Service in Green Bay has issued a Flood
Warning for the following rivers in Wisconsin...

  Yellow River at Babcock affecting Wood County.

.Warm temperatures have melted snowpack and increased river flows.

For the Yellow River...including Pittsville, Babcock...Minor flooding
is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 1015 PM CDT.

&&

WIC141-240315-
/O.NEW.KGRB.FL.W.0002.260323T1209Z-260325T0300Z/
/BBCW3.1.SM.260323T0615Z.260324T0000Z.260324T0848Z.NO/
709 AM CDT Mon Mar 23 2026

...FLOOD WARNING FOR SNOWMELT IN EFFECT FROM THIS MORNING TO TUESDAY
EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Yellow River at Babcock.

* WHEN...From this morning to Tuesday evening.

* IMPACTS...At 12.0 feet, Flooding is confined mainly to agricultural
  and wooded lowland and marshes.

* ADDITIONAL DETAILS...
  - At 6:00 AM CDT Monday the stage was 12.2 feet.
  - Bankfull stage is 10.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours ending
    at 6:00 AM CDT Monday was 12.2 feet.
  - Forecast...The river is expected to rise to a crest of 13.0 feet
    this evening. It will then fall below flood stage late tonight.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

Uhlmann
2 follow-up statements
498 
WGUS83 KGRB 232334
FLSGRB

Flood Statement
National Weather Service Green Bay WI
634 PM CDT Mon Mar 23 2026

...The Flood Warning continues for the following rivers in
Wisconsin...

  Yellow River at Babcock affecting Wood County.

.Warm temperatures have melted snowpack and increased river flows.

For the Yellow River...including Pittsville, Babcock...Minor flooding
is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued Tuesday morning by 1000 AM CDT.

&&

WIC141-241500-
/O.EXT.KGRB.FL.W.0002.000000T0000Z-260325T0048Z/
/BBCW3.1.SM.260323T0615Z.260324T0000Z.260324T0648Z.NO/
634 PM CDT Mon Mar 23 2026

...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT UNTIL TUESDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Yellow River at Babcock.

* WHEN...Until Tuesday evening.

* IMPACTS...At 12.0 feet, Flooding is confined mainly to agricultural
  and wooded lowland and marshes.

* ADDITIONAL DETAILS...
  - At 6:00 PM CDT Monday the stage was 12.4 feet.
  - Bankfull stage is 10.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours ending
    at 6:00 PM CDT Monday was 12.5 feet.
  - Forecast...The river is expected to rise to a crest of 12.7 feet
    this evening. It will then fall below flood stage just after
    midnight tonight.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

JG
392 
WGUS83 KGRB 240824
FLSGRB

Flood Statement
National Weather Service Green Bay WI
324 AM CDT Tue Mar 24 2026

...The Flood Warning is cancelled for the following rivers in
Wisconsin...

  Yellow River at Babcock affecting Wood County.

WIC141-240930-
/O.CAN.KGRB.FL.W.0002.000000T0000Z-260324T0824Z/
/BBCW3.1.SM.260323T0615Z.260323T2045Z.260324T0300Z.NO/
324 AM CDT Tue Mar 24 2026

...FLOOD WARNING FOR SNOWMELT IS CANCELLED...

The Flood Warning is cancelled for
  the Yellow River at Babcock.

* ADDITIONAL DETAILS...
  - At 3:00 AM CDT Tuesday the stage was 11.4 feet.
  - Bankfull stage is 10.0 feet.
  - Forecast...The river is expected to fall to 3.7 feet by Monday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

JLA

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 23, 6:01 AM CDT, 1 hour 8 minutes earlier. Its key messages:

  • Some rivers will remain at bankfull or even reach minor flood stage within the next couple days.
  • Temperatures will moderate the next few days, rising to above normal again from Tuesday to Thursday.
  • A wintry mix of precipitation is possible during the middle of of the work week, especially Wednesday night into Thursday.
  • Pleasant weekend expected, with dry conditions and mild temperatures.
Area forecast discussion, Mar 23, 6:01 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
601 AM CDT Mon Mar 23 2026

Updated aviation portion for 12Z TAF issuance

.KEY MESSAGES...

- Some rivers will remain at bankfull or even reach minor flood
  stage within the next couple days.

- Temperatures will moderate the next few days, rising to above
  normal again from Tuesday to Thursday.

- A wintry mix of precipitation is possible during the middle of
  of the work week, especially Wednesday night into Thursday.

- Pleasant weekend expected, with dry conditions and mild
  temperatures.

&&

.DISCUSSION...
Issued at 1253 AM CDT Mon Mar 23 2026

Partly to mostly clouds skies prevailed across the region early
this morning as a 1030 mb high pressure system across the upper
Mississippi Valley was slowly making its way toward the western
Great Lakes region. This high will track through the western Great
Lakes today, then slide off to the east tonight toward the eastern
Great Lakes. The high will clear out the skies across the area
today, providing mostly sunny skies across the region; however,
highs will only range from around 40 across the north with middle
40s across central Wisconsin as we are on the cool side of the
high.

As the high slides off to the east tonight, some warm air
advection will cause an increase in clouds along with a small
chance (10-20%) for light precipitation across the far north and
northern Door County.

Temperatures will climb on Tuesday as we get on the warm side of
the departing high and winds veer to the southwest. Highs on
Tuesday are expected to range from the upper 40s across the north
to the lower 50s west of the Fox Valley. A weak cold front will
approach from the north on Tuesday, but stall out over the
northern Great Lakes region.

Another cold front will take aim for the area Tuesday night into
Wednesday. This cold front will also get hung up across the
north with another small chance (10-20%) for light precipitation
across the same region, north-central Wisconsin and northern Door
County. The best moisture will be north of the Wisconsin border,
so even if precipitation does fall its impact will be de minimis.
Temperatures climb even further on Wednesday, with highs in the
50s expected away from the lakeshore and around 60 degrees west of
the Fox Valley.

A low pressure system developing across the northern Plains
Wednesday night and Thursday will bring a better chance (40-50%)
for widespread precipitation to the area as a cold front pushes
through the region. Precipitation type will mainly be rain across
central and east-central Wisconsin, with a wintry mix expected
across northern Wisconsin. Temperatures will range from the 40s
across the north on Thursday given the earlier arrival of the cold
front, as highs still reach the upper 50s to around 60 west of the
Fox Valley with a later arrival of the front.

A large area of high pressure will then build in across the
northern CONUS at the end of the week then sink southeast towards
the middle Atlantic states late in the weekend. This high will
provide a period of dry weather to the area through the weekend.
Temperatures will initially cool behind the cold front on Friday,
then warm back to above normal levels by the weekend.

&&

.AVIATION...for 12Z TAF Issuance
Issued at 601 AM CDT Mon Mar 23 2026

SCT-BKN clouds this morning should eventually dissipate as high
pressure settles in across the western Great Lakes. Bases are
generally VFR; however, some MVFR bases were noted along the Lake
Michigan shoreline.

Later today, a fair weather CU field with bases at around 4 to 5k
ft may develop over the forecast area later this morning and this
afternoon. High clouds will then increase tonight, causing CIGs
to transition from SCT to BKN overnight with bases around 10k ft.

Northwest winds gradually back to south/southwesterly this
afternoon, gusting between 10 and 15 knots. Increasing winds just
off the surface will cause LLWS to develop across central and
north-central Wisconsin late this evening and overnight with
southwest winds of 35-40 knots at 2k ft.

&&

.HYDROLOGY...
Issued at 1253 AM CDT Mon Mar 23 2026

Several rivers have recently risen above bankfull, including the
Wisconsin, Spirit, Big Rib, East and Yellow rivers. Forecasts
indicate that the Wolf River should reach bankfull this afternoon.
At this point, the greatest threat of minor flooding appears to
be on the Yellow River near Babcock, as the current river stage is
right around flood stage; however, the river appears to have
crested or will soon so any foray into minor flood stage would be
brief. Although a Flood Warning or two (for minor flooding) may
become necessary, no significant flooding is anticipated at this
time.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Kurimski
AVIATION.......Kurimski
HYDROLOGY......Kurimski
Hazardous weather outlook, Mar 23, 1:08 AM CDT, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Green Bay WI
108 AM CDT Mon Mar 23 2026

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-240615-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
108 AM CDT Mon Mar 23 2026

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Some rivers will remain above bankfull due to runoff from recent
snowmelt. Caution is urged near rivers and streams, as increased
flows are expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Some rivers will be above bankfull and may reach minor flood stage
early in the week.

There is potential for a wintry mix of precipitation Wednesday
night into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed today or tonight.

LMZ521-522-541>543-240615-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
108 AM CDT Mon Mar 23 2026

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 2:47 PM CDTSmall Craft AdvisoryGRB22 hr

Nearby

River Flood Warnings in Wisconsin, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.